Anxiety Support
33,436 members37,741 posts

disorientation, confusion, passing out, brain fog, dizzy/lightheaded, health anxiety... panic attack? help?

(IM NEW HERE)

I was just released from a week long hospital stay.. I was admitted due to a gastrointestinal virus which led to dehydration and led me to pass out multiple times... I'm still battling the gastro thing.. but the anxiety I have I feel is making it worse with diarrhea continuing as well as the constant need to urinate...

with that being said... I have been in and out of panic attack after panic attack- the only solace I find is when I EVENTUALLY fall asleep.. which is a daunting task in itself.

I believe I suffer from health anxiety as well as general anxiety and panic disorder.. maybe even PTSD? I am scared to death of losing consciousness again... it's a huge fear of mine..

My Symptoms?

Brain fog (I feel like there is literal buzzing and fuzziness like cotton in my head), disorientation (I feel like I'm here but I'm not here- like I'm dreaming? and then sometimes I'll get the feeling like I forget where I am), and then there is the soaking wet palms and feet, and the weakness.. just laying down I sometimes feel like I literally just ran 2 miles. I am extremely light headed and dizzy which is a huge part, I can't think straight, I can't focus, certain sounds, lights, conversations, movies, even certain textures spiral me into a panic attack.. my brain has the literal feeling of being overwhelmed and like I can't handle ANYTHING.. not even a simple conversation. and this is NOT WHO I KNOW I AM... I'm usually very good at coping under pressure of daily life situations.. I just don't understand what is happening to my body.. and how my mind is making my body feel this way? I also get extremely scared of neurological issues..

I am mostly aware that it's a panic attack, but I just can't stop it, or control it, or prevent it..

with all this being said- I have been through a similar time about 10 years ago when I was 14/15, and I was put on lexapro 10mg.. I felt as if the meds might have stopped working over a year ago.. is that possible?

does anyone else feel this way? trapped in there own body?

and if so, how do you control/stop it? how do you live your life day-to-day? and do you take any medication for it?

please... please help...thank you so much <3

7 Replies
oldestnewest

Calm down Kelly, everything is going to be alright. It's late where I am, I'll write you tomorrow but don't worry. You're not experiencing anything that we haven't all experienced here. Relax and stay calm, you're not going to feel like this all your life, I promise. Talk soon.

2 likes
Reply

Hi it does sound like you need a med review urgently. Meds do wear off and need changing or increasing. Take your concerns to your doctor and ask for the review. They will either change your meds or refer you to someone. If not you are entitled to insist on some action.

I hope that helps. We all suffer in some way.

1 like
Reply

Wow, you sound exactly like me. I've been dealing with health anxiety since mine too and it's taken over my life.

1 like
Reply

Kelly, it sounds as if your anxiety has become overwhelming and I think you need the respite that the right medication can bring. So I suggest you go and have a serious talk with your doctor, I gather you may already be on one med long term but it clearly isn't proving effective at the moment.

Make it quite clear to your doc how bad you feel, your meds are not working and you need an effective alternative. I presume you will have to wean yourself off the existing med before starting anything new so maybe ask you doc for some diazepam tranquilisers to tide you over until the new medication kicks in.

When we experience a lot of worry and stress for a long period it can make our nervous system over sensitised and this is what's happened to you. In this state our nerves start to play tricks on us and by this I mean all the bad feelings you are going through including the panic attacks. When you experience these bad feelings you respond with fear and the fear and stress hormones your body produces only goes to maintain your nervous system in a state of over sensitivity.

The way to recover is to stop flooding your body with fear and to accept all the symptoms of your anxiety as calmly as possible and with as little fear that you can manage. By practicing Acceptance for the time being and getting on with your life regardless you reduce the levels of fear hormone that are keeping your nerves sensitive so giving them a chance to recover.

This is the essence of the Acceptance method for recovering from anxiety in all its forms. Remember, although the symptoms are uncomfortable anxiety disorder can't kill you or make you lose your mind. So when you feel a panic attack coming just take a deep breath and let it out slowly a few times and try to frame your mind to accept the bad feelings for the moment. This in time will help to desensitise your nervous system and your symptoms will subside and cease.

A good self help book on this is 'Self help for your nerves' by Claire Weekes available from Amazon which explains the Acceptance method in easy to understand terms.

2 likes
Reply

You explained my experiences better than me. Its just took me 15 mins to sort this post out because I worried about my writing being wrong .... I avoid thoughts by forcing myself to do something productive, sometimes these efforts don't work and it makes me feel worse .. if I upset somebody or if I feel tension with somebody close to me I'm scared to see them again ... do you get these feelings?.

I remember doing a course of tablets from gp when I was around 18 19 , cant remember the name but they didn't do anything. I hope you get through this :)

Reply

Hi, after reading your post I can't help but wonder if your pharmacy switched to a different brand of your lexapro? I had these same symptoms when my old pharmacy started giving me lex from a different manufacturer, it felt like I wasn't taking anything and having withdrawals. Frustrated, and tired of feeling like crap, I switched to lexapros slightly stronger cousin, celexa. Boom, after first dose of only 10mgs of the celexa all of the "withdrawal like" symptoms vanished. Thank goodness. Talk with your pharmacist and see if they have switched. That may be why your feeling like this. Good luck hun.

Reply

I went through most of your symptoms too, all the while trying to figure out which antidepressant was right for me. Nothing worked for a while, but I was put on Lexapro last year and have been going to therapy every 2 weeks and I am so much better. Everyone has their own special treatment plan that works for them. Mine happens to be Lexapro and therapy. Things aren't perfect but they're a heck of a lot better than how I used to feel.

Those feelings are not forever... believe me, I used to feel the exact same way. It truly truly does get better. Definitely see a therapist or psychiatrist. There's no shame in taking medication!

Reply

You may also like...